Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 80, NWS Lake Charles, LA

April 10, 2011

NWS Lake Charles, LA issued this small craft advisory at Apr 10, 2011, 2:50 PM CDT. It took effect at Apr 10, 2011, 10:24 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 2:50 PM CDT (19:50 UTC)
In effect from
Apr 10, 2011, 10:24 PM CDT
Expired
Apr 11, 2011, 6:21 AM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WHUS74 KLCH 101950
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 PM CDT SUN APR 10 2011

...WINDS AND SEAS TO INCREASE OVERNIGHT...

.WINDS WILL INCREASE OUT OF THE SOUTH TONIGHT AHEAD OF AN
APPROACHING COLD FRONT.

GMZ450-452-455-470-472-475-110400-
/O.NEW.KLCH.SC.Y.0080.110411T0400Z-110411T1200Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
250 PM CDT SUN APR 10 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
7 AM CDT MONDAY. 


* WINDS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS.

* SEAS: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
929 
WHUS74 KLCH 110324
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 PM CDT SUN APR 10 2011

...WINDS AND SEAS TO INCREASE OVERNIGHT...

.STRONG SOUTH WINDS ARE EXPECTED TONIGHT AHEAD OF AN APPROACHING
COLD FRONT. WINDS ARE FORECAST TO SUBSIDE A BIT TOMORROW AS THE
PRESSURE GRADIENT WEAKENS AHEAD OF THE FRONT. STRONG NORTH WINDS
ARE EXPECTED TO DEVELOP MONDAY NIGHT IN THE WAKE OF THE FRONT.

GMZ450-452-455-470-472-475-111200-
/O.EXT.KLCH.SC.Y.0080.110411T0324Z-110411T1200Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1024 PM CDT SUN APR 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT MONDAY. 

* WINDS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS.

* SEAS: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

13
985 
WHUS74 KLCH 111121
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 AM CDT MON APR 11 2011

...SOUTHERLY WINDS ARE DIMINISHING OVER THE COASTAL WATERS...

.A RELAXING GRADIENT AHEAD OF A WEAKENING PORTION OF AN ADVANCING
COLD FRONT HAS ALLOWED WINDS TO DROP BELOW ADVISORY CRITERIA OVER
THE COASTAL WATERS.

GMZ450-452-455-470-472-475-111230-
/O.CAN.KLCH.SC.Y.0080.000000T0000Z-110411T1200Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
621 AM CDT MON APR 11 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

SWEENEY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 1:17 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 10, 1:17 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
117 PM CDT SUN APR 10 2011

.AVIATION...
TIGHT PRESSURE GRADIENT IS PRODUCING SOUTHERLY WINDS RANGING FROM
17 TO 23 KNOTS WITH GUSTS ABV 30 KTS ACRS SE TX AND SRN LA THIS AFTN.
WINDS WILL CONTINUE INTO THE EVE AND OVERNIGHT HOURS FROM THE I-10
CORRIDOR SOUTH TO THE COAST. WINDS WILL TAPER OFF SLIGHTLY NORTH
OF THIS LINE LATE THIS EVE.

CLOUDS FIELD STREAMING RAPIDLY TO THE NORTH THIS AFTERNOON AHEAD
OF A COOL FRONT THAT WILL MOVE THROUGH THE REGION TOMORROW. VFR WX
THRU THE EARLY EVE HOURS WITH IFR CEILINGS DEVELOPING AROUND
SUNSET AT THE COAST CLOUDS SPREADING NORTH INTO CNTRL LA AND
LAKES REGION OF SE TX BY THE LATE EVE HRS.

&&

.PREV DISCUSSION... /ISSUED 1022 AM CDT SUN APR 10 2011/

UPDATE...

MAIN CONCERN FOR UPDATE ARE WINDS. CURRENT TRENDS DID REQUIRE SOME
ADJUSTMENTS TO THE FORECAST WINDS AND WE SHOULD SEE WINDS
DECREASING OFFSHORE WITH INCREASING WINDS INLAND THIS AFTERNOON.
THIS DID REQUIRE TO CHANGE SMALL CRAFT ADVISORY TO SMALL CRAFT
EXERCISE CAUTION. THE WIND ADVISORY WAS EXPANDED TO INCLUDE MUCH
OF CENTRAL LOUISIANA. OTHERWISE NO CHANGES AT THIS TIME.

BRAZZELL

PREV DISCUSSION... /ISSUED 646 AM CDT SUN APR 10 2011/

AVIATION...A LOW LEVEL JET INTO EAST TEXAS WILL CONTINUE
TRANSPORTING MOISTURE UNDER A CAPPING INVERSION. THIS PERSISTENT
PATTERN WILL RESULT IN GUSTY SOUTH WINDS WITH MVFR CIGS IMPROVING
TO VFR LATE IN THE MORNING DUE TO SOLAR MIXING. MVFR CIGS WILL
RETURN LATE THIS AFTERNOON OR EARLY THIS EVENING WITH THE LOSS OF
MIXING AND THE ADDITION OF LOW LEVEL SPEED CONVERGENCE. THE
GRADIENT RELAXES LATE TNITE AS A WEAK COLD FRONT APPROACHES, OPENING
THE POSSIBILITY OF SOME LIGHT FOG.

SWEENEY

PREV DISCUSSION... /ISSUED 558 AM CDT SUN APR 10 2011/

SYNOPSIS...
A DOME OF HIGH PRESSURE ACROSS CENTRAL FLORIDA WILL CONTINUE ITS
DRIFT EASTWARD...EXITING INTO THE ATLANTIC OCEAN ON MONDAY.

IN RESPONSE...PRESSURES WILL FALL ACROSS THE NORTHWEST GULF OF
MEXICO...PERMITTING A COLD FRONT TO ADVANCE THROUGH THE WESTERN
UPPER GULF COAST STATES ON MONDAY.

FURTHER-UP...A PROGRESSIVE LOW-INDEX WAVE PATTERN CHARACTERIZES
THE MID-LATITUDE WESTERLIES...TROUGH OVER CALIFORNIA AND RIDGE
OVER THE MIDWEST.

THIS LOW-INDEX CONFIGURATION WILL PROPAGATE SLOWLY EASTWARD...WITH
THE TROUGH TRAVELING ACROSS THE MIDWEST ON MONDAY.

DISCUSSION...

FOR TODAY...A COLD FRONT IS MOVING THROUGH CENTRAL TEXAS...CAUSING AN
INCREASE IN THE DIFFERENCES-IN-PRESSURE ACROSS LOUISIANA.
PERSISTENT AND GUSTY SOUTHERLY WINDS ARE THE RESULT.

WIND SPEEDS ARE EXPECTED TO REACH THE WIND ADVISORY THRESHOLD
ALONG AND SOUTH OF I-10 CORRIDOR.

OTHERWISE...UNSEASONABLY WARM AND HUMID CONDITIONS WILL BE IN PLACE.

FOR TONIGHT...CARIBBEAN AIR ADVECTION WILL BE ONGOING. ADVECTION
STRATUS WILL RETURN. THE NOCTURNAL TEMPERATURES WILL BE RUNNING
ABOUT 15 DEGREES ABOVE NORMAL.

FOR MONDAY...SCATTERED PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL
BE MOVING THROUGH THE AREA. STORMS MAY BE ON THE STRONG SIDE AT
TIMES...ESPECIALLY ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND
THE PINEY WOODS OF CENTRAL LOUISIANA.

THE GFS SOLUTION BRINGS TOGETHER THE NECESSARY INGREDIENTS FOR
SHOWERS AND THUNDERSTORM.

THE MOISTURE WILL BE ADEQUATE...WITH ONGOING ADVECTIVE MOISTENING
IN THE LOWER HALF OF THE ATMOSPHERE.

THE COMBINED LIFT WILL BE ADEQUATE AS WELL. THE FRONTAL LIFT WILL
PHASE IN WITH PVA FORCING ASSOCIATED WITH THE MIDLATITUDE TROUGH
TRAVELING THROUGH THE MIDWEST.

THE LIMITING FACTOR IS SHEAR AND INSTABILITY. MODEST POTENTIAL
INSTABILITY WILL BE IN PLACE ACROSS THE AREA. THE SHEAR WILL BE
MEAGER...EXCEPT NEAR THE FRONT.

MONDAY NIGHT...ADVECTIVE COOLING WILL PREDOMINATE AS THE COLD
FRONT EXITS THE AREA. THE TEMPERATURES WILL BE RETURNING TO MORE
SEASONAL VALUES FOR EARLY APRIL.

OUTLOOK...
ANOTHER FRONT IS SCHEDULED TO PASS THROUGH THE AREA ON FRIDAY.
SIGNIFICANT DISAGREEMENT EXISTS BETWEEN THE GLOBAL-MODEL SOLUTIONS.

MARINE...
PATCHY LIGHT FOG IS BEING REPORTED ONCE AGAIN ACROSS THE COASTAL
WATERS. SOUTHERLY WIND SPEEDS ARE AT OR LIGHT BELOW THE SMALL
CRAFT ADVISORY THRESHOLD AT THIS TIME.

21

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  72  81  55  80  59 /  10  30   0   0   0
KBPT  72  81  54  81  61 /  10  40   0   0   0
KAEX  70  77  53  80  54 /  10  50   0   0   0
KLFT  73  83  57  81  58 /  10  40  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.

TX...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
     TYLER.

GM...NONE.
&&
Hazardous weather outlook, Apr 10, 5:39 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 AM CDT SUN APR 10 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-111100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
539 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FOR THE COASTAL MARSHES AND I-10 PRAIRIES
FOR TODAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A PASSING COLD FRONT WILL SET-OFF SCATTERED SHOWERS AND THUNDERSTORMS
ON MONDAY. SOME STORMS WILL BE ON THE STRONG SIDE WITH GUSTY WINDS
AND FREQUENT LIGHTNING.

ANOTHER COLD FRONT WILL TRAVEL THROUGH THE AREA ON FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO ACCOMPANY THIS FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-111100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
539 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE COASTAL WATERS TODAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A PASSING COLD FRONT WILL SET-OFF SCATTERED SHOWERS AND THUNDERSTORMS
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:19 AM CDTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more15 hr
Apr 10, 3:39 AM CDTSmall Craft AdvisoryLCH7 hr

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.